×

zbMATH — the first resource for mathematics

The Gerber-Shiu expected discounted penalty function for risk processes with interest and a constant dividend barrier. (English) Zbl 1273.91456
Summary: We consider the classical surplus process with interest and a constant dividend barrier. Under constant interest, we derive an integro-differential equation for the Gerber-Shiu expected discounted penalty function. Following an idea of X. S. Lin et al. [Insur. Math. Econ. 33, No. 3, 551–566 (2003; Zbl 1103.91369)], we obtain the solution to the integro-differential equation which is in the form of an infinite series. In some special cases with exponential claims, we are able to find closed-form expressions for the Gerber-Shiu expected discounted penalty function. Finally, we extend the integro-differential equation to the case where the surplus is invested in an investment portfolio with stochastic return on investments.

MSC:
91G50 Corporate finance (dividends, real options, etc.)
91B30 Risk theory, insurance (MSC2010)
45J05 Integro-ordinary differential equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Asmussen, S.; Taksar, M., Controlled diffusion models for optimal dividend pay-out, Insurance: mathematics and economics, 20, 1-15, (1997) · Zbl 1065.91529
[2] Bühlmann, H., Mathematical methods in risk theory, (1970), Springer-Verlag Heidelberg · Zbl 0209.23302
[3] Cai, J., Ruin probabilities and penalty functions with stochastic rates of interest, Stochastic processes and their applications, 112, 53-78, (2004) · Zbl 1070.60043
[4] Cai, J.; Dickson, D.C.M., On the expected discounted penalty function at ruin of a surplus process with interest, Insurance: mathematics and economics, 30, 389-404, (2002) · Zbl 1074.91027
[5] Delbaen, F.; Haezendonck, J., Classical risk theory in an economic environment, Insurance: mathematics and economics, 6, 85-116, (1987) · Zbl 0622.62098
[6] De Finetti, B., 1957. Su un’ impostazione alternativa dell teoria collettiva del rischio. Transactions of the XVth International Congress of Actuaries 2, 433-443
[7] Dickson, D.C.M.; Waters, H.R., Some optimal dividends problems, Astin bulletin, 34, 49-74, (2004) · Zbl 1097.91040
[8] Gerber, H.U., Der einfluss von zins auf die ruinwahrscheinlichkeit, Mitteilungen der schweizerischen vereinigung der versicherungsmathematiker, 63-70, (1971) · Zbl 0217.26804
[9] Gerber, H.U., Games of economic survival with discrete- and continuous-income processes, Operation research, 20, 1, 37-45, (1972) · Zbl 0236.90079
[10] Gerber, H.U., An introduction to mathematical risk theory, () · Zbl 0431.62066
[11] Gerber, H.U., On the probability of ruin in the presence of a linear dividend barrier, Scandinavian actuarial journal, 105-115, (1981) · Zbl 0455.62086
[12] Gerber, H.U.; Shiu, E.S.W., On the time value of ruin, North American actuarial journal, 2, 1, 48-78, (1998) · Zbl 1081.60550
[13] Gerber, H.U.; Shiu, E.S.W., Geometric Brownian motion models for assets and liabilities: from pension funding to optimal dividends, North American actuarial journal, 7, 3, 37-51, (2003) · Zbl 1084.91517
[14] Gerber, H.U.; Shiu, E.S.W., Optimal dividends: analysis with Brownian motion, North American actuarial journal, 8, 1, 1-20, (2004) · Zbl 1085.62122
[15] Gerber, H.U.; Shiu, E.S.W., On optimal dividends: from reflection to refraction, Journal of computational and applied mathematics, 186, 4-22, (2006) · Zbl 1089.91023
[16] Kalashnikov, V.; Norberg, R., Power tailed ruin probabilities in the presence of risky investments, Stochastic processes and their applications, 98, 211-228, (2002) · Zbl 1058.60095
[17] Li, S.; Garrido, J., On a class of renewal models with a constant dividend barrier, Insurance: mathematics and economics, 35, 697-701, (2004) · Zbl 1122.91345
[18] Lin, X.S.; Pavlova, K.P., The compound Poisson risk model with a threshold dividend strategy, Insurance: mathematics and economics, 38, 57-80, (2006) · Zbl 1157.91383
[19] Lin, X.S.; Willmot, G.E.; Drekic, S., The classical risk model with a constant dividend barrier: analysis of the gerber – shiu discounted penalty function, Insurance: mathematics and economics, 33, 551-566, (2003) · Zbl 1103.91369
[20] Mikhlin, S.G., Integral equations, (1957), Pergamon Press London · Zbl 0077.09903
[21] Paulsen, J.; Gjessing, H., Ruin theory with stochastic return on investments, Advances in applied probability, 29, 965-985, (1997) · Zbl 0892.90046
[22] Paulsen, J.; Gjessing, H., Optimal choice of dividend barriers for a risk process with stochastic return on investments, Insurance: mathematics and economics, 20, 215-223, (1997) · Zbl 0894.90048
[23] Slater, L.J., Confluent hypergeometric functions, (1960), Cambridge University Press London · Zbl 0086.27502
[24] Sundt, B.; Teugels, J.L., Ruin estimates under interest force, Insurance: mathematics and economics, 16, 7-22, (1995) · Zbl 0838.62098
[25] Sundt, B.; Teugels, J.L., The adjustment function in ruin estimates under interest force, Insurance: mathematics and economics, 19, 85-94, (1997) · Zbl 0910.62107
[26] Wang, G.; Wu, R., Distributions for the risk process with a stochastic return on investments, Stochastic processes and their applications, 95, 329-341, (2001) · Zbl 1064.91051
[27] Wu, R.; Wang, G.; Zhang, C., On a joint distribution for the risk process with constant interest force, Insurance: mathematics and economics, 36, 365-374, (2005) · Zbl 1110.62149
[28] Yuen, K.C.; Wang, G., Some ruin problems for a risk process with stochastic interest, North American actuarial journal, 9, 3, 129-142, (2005) · Zbl 1145.60320
[29] Yuen, K.C., Wang, G., Li, W.K., 2006. Analysis of the Gerber-Shiu function for compound Poisson models with interest and a constant dividend barrier. Research Report 426, Department of Statistics and Actuarial Science, The University of Hong Kong
[30] Yuen, K.C.; Wang, G.; Ng, K.W., Ruin probabilities for a risk process with stochastic return on investments, Stochastic processes and their applications, 110, 259-274, (2004) · Zbl 1075.91029
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.